Georgia, 2019Hail and Damaging Winds in Georgia, September 9 to 10, 2019
September 9 to 10, 2019 · NWS FFC · 19 events in 13 counties and zones
A very warm and unstable air mass over the area combined with afternoon heating and a stationary frontal boundary across the region to produce scattered afternoon and evening thunderstorms. Isolated reports of hail and damaging thunderstorm winds were received each day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $105,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm and unstable air mass over the area combined with afternoon heating and a stationary frontal boundary across the region to produce scattered afternoon and evening thunderstorms. Isolated reports of hail and damaging thunderstorm winds were received each day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 9, 12:25 PM EST, 55 minutes earlier.
Area forecast discussion, Sep 9, 12:25 PM EST, 55 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
125 PM EDT Mon Sep 9 2019
.Update...
Have updated the forecast to expand pops across central GA
this afternoon. Otherwise no changes.
41
.PREV DISCUSSION... /Issued 353 AM EDT Mon Sep 9 2019/
SHORT TERM /Today through Tuesday/...
Current satellite loop shows mostly clear skies across the
southeastern states. There is a weak wave moving north out of the
gulf and should move onshore the TX/LA coast this morning but it is
not expected to cause any issues for north and central GA. There is
also a very weak stationary frontal boundary laying across south GA
which will act as a focusing mechanism for isolated afternoon
showers and thunderstorms today across central GA. There are some
limiting factors that will hinder convective development like
limited moisture and a developing upper level ridge centered over N
FL/S GA. This should keep any storms that develop this afternoon
isolated at best. This upper ridge will build northward through
Tuesday giving us continued hot temperatures. Heat Index values
across portions of north and central GA should range from 100 to 105
degrees this afternoon. Have expanded the heat advisory to include
the southern ATL suburbs and the Athens areas. Heat index values are
only expected to get near 100 to 102 that far north which is
slightly below advisory criteria, but with temps this warm into the
middle of September thinking an advisory is warranted. Isolated
showers and thunderstorms will again be possible over most of north
and central GA Tuesday afternoon but again they should be isolated.
01
LONG TERM /Tuesday Night through Sunday/...
Unseasonably strong upper level ridge will remain firmly entrenched
over the southern Appalachians resulting in above normal (8-12F deg)
temperatures through at least Friday. By the weekend, an easterly
wave over the Gulf of Mexico could potentially bring an increased
threat of showers and thunderstorms to north and central GA, however
medium-range models deviate a bit on placement of this "wave". Will
continue to advertise higher "chance" POPs by Sat/Sun with just a
few diurnally-driven afternoon/early evening storms possible Tue-Fri.
Assuming moisture and an increase in shower/storm coverage occurs
this coming weekend, temperatures should return closer to normal for
early-mid September, though the increase in humidity will make it
feel warmer than it actually is.
DJN.83
CLIMATE...
Records for 09-09
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 103 1925 68 1988 73 1925 55 2011
1998
1956
KATL 100 1925 68 1988 78 1925 56 1902
KCSG 104 1925 70 1988 75 1925 58 1956
KMCN 102 1925 71 1988 79 1925 54 2011
Records for 09-10
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 103 1925 69 2017 75 1939 47 1924
KATL 97 1925 65 1882 76 1925 49 1969
KCSG 101 1945 72 1944 76 1964 54 1956
KMCN 98 1954 69 2017 75 1939 52 1969
1925 1966
1915 1956
Records for 09-11
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 100 1925 65 2017 73 1983 47 1924
KATL 96 2010 62 1891 75 2010 48 1976
KCSG 99 2002 65 2017 77 2010 48 1956
KMCN 98 2016 69 2017 74 2008 46 1956
1962 1925
Records for 09-12
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 100 1925 67 2017 73 2014 48 1917
KATL 94 1900 64 2017 75 1925 47 1940
KCSG 99 1921 72 1935 76 2010 50 1956
1927
KMCN 97 1962 71 1935 75 2008 48 1940
1925 1898 1925
1915
Records for 09-13
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 100 1927 67 2006 73 1979 50 1917
KATL 95 1991 66 1902 75 2018 50 1902
KCSG 99 1927 68 1959 75 2018 52 1940
1915 1973
KMCN 96 1991 71 1959 75 1979 50 1969
1911
&&
.AVIATION...
18Z Update...
VFR ceilings and VSBYs expected through this TAF period. Winds
expected to stay 10kt or less but they should be mostly on the east
side...but could swing temporarily to the west. Looking for some
showers and thunderstorms this afternoon but they should stay south
of the KATL and KAHN area TAFs. Only KMCN and KCSG should see any
storms in their vicinity.
//ATL Confidence...18Z Update... Confidence high on all
elements...except medium on wind direction.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 98 71 94 70 / 10 10 20 20
Atlanta 98 74 94 72 / 10 10 30 20
Blairsville 90 65 88 64 / 5 10 30 20
Cartersville 98 71 95 70 / 5 10 30 20
Columbus 98 74 95 73 / 20 10 30 10
Gainesville 95 71 93 70 / 5 10 20 20
Macon 98 73 94 71 / 20 10 20 10
Rome 98 70 95 70 / 5 5 30 10
Peachtree City 98 72 94 71 / 10 10 30 20
Vidalia 98 74 95 72 / 20 10 20 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM this afternoon to 8 PM EDT this evening
for the following zones: Baldwin...Bibb...Bleckley...Butts...
Chattahoochee...Clarke...Clayton...Coweta...Crawford...Crisp...
Dodge...Dooly...Emanuel...Fayette...Glascock...Greene...
Hancock...Harris...Heard...Henry...Houston...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Macon...Marion...
Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton...
Oconee...Oglethorpe...Peach...Pike...Pulaski...Putnam...
Rockdale...Schley...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Treutlen...Troup...
Twiggs...Upson...Walton...Warren...Washington...Webster...
Wheeler...Wilcox...Wilkes...Wilkinson.
&&
SHORT TERM...41
LONG TERM....DJN.83
AVIATION...41Hazardous weather outlook, Sep 9, 4:12 AM EST, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
512 AM EDT Mon Sep 9 2019
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
512 AM EDT Mon Sep 9 2019
This Hazardous Weather Outlook is for North and Central Georgia.
.DAY ONE...Today and Tonight...
...HEAT ADVISORY IN EFFECT FOR A PORTION OF CENTRAL AND NORTH
GEORGIA...
Very warm temperatures combined with increasing humidity will lead
to heat index values between 100 and 105 today for much of central
and parts of north Georgia. A Heat Advisory is in effect from 1 PM to
8 PM today.
Widely scattered thunderstorms are possible this afternoon, mainly
south of a Columbus to Macon to Swainsboro line. If any storms
develop, brief gusty winds, locally heavy rain, and cloud to
ground lightning will be the primary threats.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Above normal temperatures will persist through at least mid week.
The combination of persistent heat in the 90s coupled with higher
humidity will make it feel very uncomfortable. Try to avoid
overexposure to outside activities and drink plenty of water to
stay hydrated.
A few afternoon showers and thunderstorms will be possible each
afternoon and evening, through Friday, but most areas will remain
dry and very warm. By this weekend, there is the potential to see
higher rain chances.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
DJN
In the hours before
Special weather statement, Sep 9, 12:44 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
144 PM EDT Mon Sep 9 2019
GAZ097-109-091815-
Laurens GA-Dodge GA-
144 PM EDT Mon Sep 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS AND NORTHERN
DODGE COUNTIES UNTIL 215 PM EDT...
At 144 PM EDT...a strong thunderstorm was over Plainfield, or 8 miles
north of Eastman...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Chester, Cadwell, Rentz, Plainfield and Yonkers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3224 8323 3237 8323 3244 8296 3224 8293
TIME...MOT...LOC 1744Z 261DEG 11KT 3232 8313
WIND...40MPHSpecial weather statement, Sep 9, 12:51 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
151 PM EDT Mon Sep 9 2019
GAZ080-093-091815-
Macon GA-Taylor GA-
151 PM EDT Mon Sep 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON AND TAYLOR
COUNTIES UNTIL 215 PM EDT...
At 151 PM EDT...a strong thunderstorm was near Rupert, or near
Butler...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Reynolds, Rupert, Garden Valley, Hicks and Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3242 8432 3256 8435 3263 8411 3244 8406
TIME...MOT...LOC 1751Z 258DEG 6KT 3250 8426
WIND...40MPHSpecial weather statement, Sep 9, 1:01 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
201 PM EDT Mon Sep 9 2019
GAZ097-098-111-112-091830-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
201 PM EDT Mon Sep 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...SOUTHWESTERN
TREUTLEN...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN LAURENS COUNTIES
UNTIL 230 PM EDT...
At 201 PM EDT...a strong thunderstorm was near Barnhill, or 10 miles
north of Alamo. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Soperton, Lowery, Barnhill and Lothair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3223 8279 3236 8286 3244 8264 3225 8254
TIME...MOT...LOC 1801Z 249DEG 3KT 3229 8274
WIND...40MPHSpecial weather statement, Sep 9, 1:11 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
211 PM EDT Mon Sep 9 2019
GAZ107-109-091845-
Dodge GA-Pulaski GA-
211 PM EDT Mon Sep 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DODGE AND SOUTHEASTERN
PULASKI COUNTIES UNTIL 245 PM EDT...
At 211 PM EDT...a line of strong thunderstorms was along a line
extending from near Ocmulgee Banks to Eastman...and moving south at
10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Eastman, Godwinsville and Ocmulgee Banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3213 8335 3213 8341 3212 8342 3213 8344
3212 8344 3212 8348 3223 8343 3228 8315
3213 8310 3212 8335
TIME...MOT...LOC 1811Z 003DEG 8KT 3219 8340 3222 8318
WIND...40MPHSpecial weather statement, Sep 9, 1:16 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
216 PM EDT Mon Sep 9 2019
GAZ086-112-113-091845-
Toombs GA-Emanuel GA-Montgomery GA-
216 PM EDT Mon Sep 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHERN
EMANUEL AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL 245 PM EDT...
At 215 PM EDT...a line of strong thunderstorms was along a line
extending from Kibbee to near Oak Park...and moving southeast at 5
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Vidalia, Oak Park, Higgston, Kibbee and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3224 8221 3220 8251 3233 8255 3235 8247
3236 8225 3235 8225 3235 8224 3226 8222
3225 8221
TIME...MOT...LOC 1815Z 297DEG 5KT 3230 8249 3231 8224
WIND...40MPHSpecial weather statement, Sep 9, 1:19 PM EST, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
219 PM EDT Mon Sep 9 2019
GAZ080-091>093-091845-
Macon GA-Schley GA-Taylor GA-Marion GA-
219 PM EDT Mon Sep 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON...NORTHERN
SCHLEY...SOUTHERN TAYLOR AND NORTHEASTERN MARION COUNTIES UNTIL 245
PM EDT...
At 218 PM EDT...a cluster of thunderstorms was near Potterville, or
near Butler...moving east at 10 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Reynolds, Ideal, Rupert, Charing, Potterville and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3239 8449 3256 8442 3256 8441 3258 8441
3258 8406 3238 8417
TIME...MOT...LOC 1818Z 283DEG 8KT 3248 8418
WIND...40MPHHail, Montgomery
- When
- September 9, 1:20 PM EST to 1:25 PM EST
- Where
- Montgomery County, 2.64 mi E of Kibbee
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.281, -82.475
The Montgomery County Emergency Manager relayed a report from the public of hail the size of ping pong balls at the intersection of Hamilton Road and Thompson Pond Road.
Hail, Dodge
- When
- September 9, 1:22 PM EST to 1:27 PM EST
- Where
- Dodge County, 0.69 mi S of Eastman
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.190, -83.180
The Dodge County Emergency Manager reported hail the size of pennies at the EMA office in Eastman.
Thunderstorm Wind, Dodge
- When
- September 9, 1:25 PM EST to 2:05 PM EST
- Where
- Dodge County, 7.62 mi SSW of Dempsey to 1 mi NE of Calvin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.137, -83.300
Dodge County Emergency Management reported trees blown down along Orphans Cemetery Road and Highway 280 near Sand Grove Baptist Church.
Hail, Wheeler
- When
- September 9, 1:28 PM EST to 1:33 PM EST
- Where
- Wheeler County, 1.17 mi E of Stuckey
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.170, -82.700
The Wheeler County Emergency Manager reported hail the size of nickels along Highway 280 west of Glenwood.
Thunderstorm Wind, Wheeler
- When
- September 9, 1:28 PM EST to 1:55 PM EST
- Where
- Wheeler County, 1.17 mi W of Stuckey to 4.3 mi ESE of Ochwalkee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.167, -82.740
The Wheeler County Emergency Manager reported trees blown down on Old Glenwood Road and Lotts Creek Road.
Thunderstorm Wind, Wilcox
- When
- September 9, 2:38 PM EST to 2:55 PM EST
- Where
- Wilcox County, 3.59 mi SW of Abbeville to 1.74 mi WNW of Sibbie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 31.940, -83.339
The Wilcox County 911 center reported trees blown down along Highway 215 near Sibbie Road and a logging truck toppled by winds on Mistletoe Road near American Legion Road. No injuries were reported.
Thunderstorm Wind, Chattahoochee
- When
- September 9, 2:49 PM EST to 3:00 PM EST
- Where
- Chattahoochee County, 1.03 mi WNW of Cusseta
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.307, -84.786
The Chattahoochee County 911 center reported a tree blown down near the intersection of Old Louvale Road and Jamestown Road in Cusseta.
Thunderstorm Wind, Houston
- When
- September 10, 2:20 PM EST to 2:25 PM EST
- Where
- Houston County, 0.98 mi NNE of Wrights Mill
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 32.612, -83.642
The Houston County Emergency Manager reported a traffic signal damaged by wind at the intersection of S. Houston Road and Brookwood Road.
Thunderstorm Wind, Fulton
- When
- September 10, 4:17 PM EST to 4:47 PM EST
- Where
- Fulton County, 4.09 mi SSE of Sandy Spgs to 0.71 mi NNW of Atlanta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.865, -84.354
The Fulton County Emergency Manager and social media reported trees blown down and roof damage from Brookhaven to Midtown. Four large pines were snapped near the intersection of N. Stratford Road NE and Stovall Boulevard NE. Trees were blown down and a home received roof damage along Club Drive NE. A large tree was blown over onto vehicles near the intersection of McMillan Street NW and 8th Street NW. No injuries were reported.
Thunderstorm Wind, Henry
- When
- September 10, 4:45 PM EST to 5:00 PM EST
- Where
- Henry County, 3.05 mi S of Locust Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 33.306, -84.128
Photos were shared on social media showing wind damage at the Noah's Ark Animal Sanctuary. Some fences and a livestock shelter were damaged and several trees were toppled by the wind. No injuries were reported to any of the animals or people at the sanctuary.
Thunderstorm Wind, Butts
- When
- September 10, 5:12 PM EST to 5:22 PM EST
- Where
- Butts County, 1.98 mi NW of Towaliga
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.254, -84.090
The Butts County Emergency Manager reported a tree blown down along I-75 near the Highway 16 exit.
Thunderstorm Wind, Spalding
- When
- September 10, 5:14 PM EST to 5:24 PM EST
- Where
- Spalding County, 0.69 mi NW of Steeles Mill
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.306, -84.140
The Spalding County Emergency Manager reported a tree blown down near the intersection of Chuli Road and Locust Grove Road.
Hail, Henry
- When
- September 10, 5:20 PM EST to 5:25 PM EST
- Where
- Henry County, 5.21 mi ENE of Ola
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 33.463, -83.969
A photo was shared on social media of hail the size of quarters at the intersection of Highway 81 and Jackson Lake Road.
Thunderstorm Wind, Henry
- When
- September 10, 5:24 PM EST to 5:44 PM EST
- Where
- Henry County, 2.83 mi SSW of Ola to 3.32 mi SW of Ola
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 33.391, -84.066
The Henry County Emergency Manager reported a few trees and power lines blown down along Coan Drive from Old Jackson Road to Seabolt Road.
Thunderstorm Wind, Fulton
- When
- September 10, 5:40 PM EST to 6:00 PM EST
- Where
- Fulton County, 3.14 mi E of Rico
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- NWS Employee
- Coordinates
- 33.573, -84.716
A retired National Weather Service employee reported around a dozen large trees blown down along the trails in Cochran Mill Park.
Thunderstorm Wind, Jackson
- When
- September 10, 6:20 PM EST to 6:55 PM EST
- Where
- Jackson County, 1.15 mi SSE of Jefferson to 0.84 mi E of Red Stone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 34.104, -83.565
The Jackson County Emergency Manager reported numerous trees and a few power lines blown down across the city of Jefferson.
Hail, Carroll
- When
- September 10, 6:34 PM EST to 6:39 PM EST
- Where
- Carroll County, 0.48 mi ENE of Clem
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.532, -85.012
The public reported hail the size of quarters in Clem.
Thunderstorm Wind, Carroll
- When
- September 10, 6:35 PM EST to 7:05 PM EST
- Where
- Carroll County, 1.52 mi NNW of Clem to 0.59 mi NNW of Carrollton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.551, -85.029
The Carroll County Emergency Manager reported trees and power lines blown down from near Clem to Carrollton. A tree fell onto a home around the intersection of 1st Street and Avenue C.
Thunderstorm Wind, Paulding
- When
- September 10, 6:35 PM EST to 6:50 PM EST
- Where
- Paulding County, 0.75 mi SSE of Union
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 33.820, -84.975
The Paulding County 911 center reported a few trees blown down along Highway 101 near Cedar Creek Road.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, September 9 to 10, 2019$212,000 · 61 kt wind · 28 events
- Damaging Winds and Lightning Strike in Louisiana, September 9, 201910 injured · 52 kt wind · 7 events
- Damaging Winds in Louisiana, September 9, 2019$480,000 · 83 kt wind · 2 events
- Damaging Winds and Lightning Strikes in Mississippi, September 9, 20191 injured · $155,000 · 55 kt wind · 15 events
- Damaging Winds in Arkansas, September 9, 2019$75,000 · 60 kt wind · 2 events
- Damaging Winds in Virginia, September 9, 2019$38,000 · 60 kt wind · 5 events
- Tornadoes in South Dakota, September 9, 2019EF1 · 5 events
- Damaging Winds in Iowa, September 9, 2019$33,000 · 50 kt wind · 4 events
- Damaging Winds in Texas, September 9, 2019$16,000 · 52 kt wind · 3 events
- Damaging Winds in Iowa, September 9 to 10, 201970 kt wind · 11 events
- Hail and Damaging Winds in North Carolina, September 9, 2019$12,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Georgia, September 9, 20191 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 851987, 851993, 852005, 851995, 852008, 852009, 852013, 852020, 852021, 852023, 852024, 852028, 851997, 852030, 852031, 852043, 851999, 852059, 852064.